MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226)
Date of Event 10/18/2023
Type of Reportable Event Death
Event or Problem Description
Medtronic received information that during implant of this transcatheter bioprosthetic valve using this confida guidewire, according to the physician the patient died from pericardiac tamponade caused by a left ventricular (lv) perforation.According to the physician,  there was no reported any issues of any of medtronic products.The physician excluded the valve and the delivery system and the wire from causing the death.The wire was inspected before use with no bends, or kinks or any kind of damage.The lv wire was introduced into lv through a pigtail catheter.
 
Additional Manufacturer Narrative
Continuation of d10:  product id evolutr-26.(serial: (b)(6)); product type: 0195-heart valves; implant date: (b)(6) 2023; product id enveor-l.(lot: 0011564402); product id: ls-enveor-2629.(lot: 0011571798); product type: 0195-heart valves; medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Updated data: b5 event description.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received that during the implant of the transcatheter bioprosthetic valve, the tip of the guidewire was not manipulated prior to use.The guidewire was placed in the apex of the left ventricle using a pigtail catheter.The guidewire position was monitored throughout the procedure and was not repositioned.The guidewire position was visually monitored using two projections.Per the physician, the cause of the left ventricle perforation was unknown and unknown if the guidewire contributed to the event.
 
Additional Manufacturer Narrative
Corrected data: regulatory report # 2025587-2023-04296 has been identified as a duplicate event to this regulatory report # 2025587-2023-04254.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Updated data: a1: patient identifier; a2: patient age.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer (Section G)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17977549
Report Number2025587-2023-04254
Device Sequence Number3628334
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter CountryAG
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number92106947
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2023
Supplement Date Received by Manufacturer10/22/2023
10/26/2023
02/21/2024
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date10/26/2023
10/27/2023
02/21/2024
Date Device Manufactured12/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Death;
Patient Age78 YR
Patient SexFemale